MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED LEFT, SIZE 3+

MEDACTA INTERNATIONAL SA GMK SPHERE TOTAL KNEE SYSTEM; FEMUR SPHERE CEMENTED LEFT, SIZE 3+
Model Number 02.12.0023L
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Date of Event 04/07/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Clinical evaluation performed by clinical affairs department.One year after primary cemented tka, the patient complains of distal femoral pain, and the follow-up radiograph shows a cracked cement mantle.This may have occurred because of several types of incidents during cement preparation, such as higher than expected temperature of the room, a delay in cement application on the metal device, fluids getting trapped between cement and metal, or between successive layers of cement, or many other unknown factors.It should not be attributed to the devices implanted.Batch review performed on 11-04-2025: lot 2246109: 35 items manufactured and released on 22-02-2023.Expiration date: 2028-02-02.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with no similar reported event during the period of review.Additional device revised: gmk-sphere 02.12.E0310fl tibial insert fixed sphere flex size 3/10 mm l e-cross (k202022) lot 2309307: (b)(4) items manufactured and released on 19-05-2023.Expiration date: 2028-05-07.No anomalies found related to the problem.To date, (b)(4) item of the same lot has been sold with one similar reported event during the period of review.Based on the information available no definitive root cause can be established, the crack in the cement mantle is probably due to specific factors involved in the cement preparation.There is no indication that any potential issue with the device may have caused or contributed to the event, and the device history record review does not indicate any potential manufacturing related issue.
 
Event or Problem Description
At about 11 months from primary the patient came in reporting distal femur pain.An x-ray showed the cement mantel was cracked on the femur.The surgeon decided to revise the femur and poly.Surgery was completed successfully, femur was downsized from 3+ to 3 and poly of the same thickness (10mm) was used.No mobilization of the femur was reported while the type of cement used is not known.

Brand Name
GMK SPHERE TOTAL KNEE SYSTEM
Common Device Name
FEMUR SPHERE CEMENTED LEFT, SIZE 3+
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key21975646
Report Number3005180920-2025-00356
Device Sequence Number15272023
Product Code JWH
UDI-Device Identifier07630030862373
UDI-Public07630030862373
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K140826
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 05/07/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number02.12.0023L
Device Lot Number2246109
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2025
Initial Report FDA Received Date05/07/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient SexFemale